Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Indianapolis, IN

May 15, 2007Decatur County, Jennings County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 15, 2007, 9:31 PM EDT for Decatur County, Jennings County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 9:31 PM EDT (01:31 UTC)
Expired
May 15, 2007, 10:00 PM EDT
In force
29 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Decatur County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 160132
SVRIND
INC031-079-160200-
/O.NEW.KIND.SV.W.0029.070516T0131Z-070516T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DECATUR COUNTY IN CENTRAL INDIANA...
  NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1000 PM EDT

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NORTH VERNON...OR
  ABOUT 13 MILES NORTHEAST OF SEYMOUR...AND MOVING NORTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTPORT BY 940 PM EDT...
  MILLHOUSEN BY 955 PM EDT...
  NEWPOINT BY 1000 PM EDT...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 143.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3911 8579 3892 8578 3905 8547 3919 8545
      3927 8530 3937 8529

$$

JEH
1 follow-up statement
000 
WWUS53 KIND 160150
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT TUE MAY 15 2007

INC031-079-160200-
/O.CON.KIND.SV.W.0029.000000T0000Z-070516T0200Z/
DECATUR-JENNINGS-
948 PM EDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN JENNINGS AND SOUTHEASTERN DECATUR COUNTIES...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF MILLHOUSEN...OR ABOUT 21 MILES SOUTHWEST OF
BATESVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLHOUSEN BY 1000 PM EDT...

THE JENNINGS COUNTY SHERRIFF REPORTED TRESS WERE BLOWN DOWN IN 
SOUTHERN JENNINGS COUNTY AROUND 935 PM EDT.  

LAT...LON 3923 8558 3900 8558 3905 8547 3919 8545
      3927 8530 3937 8529

$$

JEH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:20 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 15, 7:20 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT TUE MAY 15 2007

.AVIATION...DISCUSSION FOR 160000Z TAF ISSUANCE. PRE FRONTAL TROF
CURRENTLY PUSHING EWD THRU THE WRN SECTIONS OF THE STATE. WND SHFT
TO A MORE WLY DIRECTION WITH SOME GUSTS 25-30KTS XPCTD TO PASS THRU
THE KBMG/KIND AREAS BY OR SHORTLY AFT ISSUANCE TIME. FAIRLY LRG
AREA OF SHWRS/EMBEDDED TSTMS IN THE WAKE OF THE TROF. THIS ACTVTY
XPCTD TO AFFECT THE TAF SITES THRU ABOUT 160500Z. HIER DEWPTS
LURKING ALONG THE OH RVR...AND AS TROF PUSHES INTO THIS AREA...MORE
ORGANIZED CONVECTION WL PROB DVLP...BUT THIS ACTVTY LOOKS TO STAY
GENERALLY S OF THE TAF SITES...XCPT FOR MAYBE THE KBMG AREA WHICH WL
HV LWR VSBYS IN HEAVIER PCPN THAN THE OTHER SITES. ACTUAL CDFNT
XPCTD TO PASS ACRS THE TAF SITES A COUPLE OF HRS EITHER SIDE OF
160600Z...WITH EXTENSIVE MVFR CIGS BEHIND FROPA WHICH SHOULD LINGER
BYD 161200Z.

&&

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY/

FOCUS IS ONE LOOMING TRW AND POSSIBLY SEVERE WEATHER THIS EVE. MAIN
PROB WL BE TIMING ISSUES. LATEST SFC ANLYS HAD THE CD FNT FM ERN WI
TO SWRN MO EARLY THIS AFTERNOON. LINE SEGMENTS AND AREAS OF TRWS
WERE OCCURRING IN THE VCNTY OF THE FNT...AND ALSO A FEW LINES AND
SCT TRWS WERE DEVELOPING AHEAD OF THE FNT FM NERN IL TO NWRN AR.
WATCH IS IN EFFECT FOR FOR PARTS OF ECNTRL IL WITH A WATCH MORE THAN
LIKELY ACRS THE FA BY LATE THIS AFT AS TEMPS HAVE ALREADY CLIMBED TO
THE LOWER AND MID 80S UNDER FULL SS. MODELS WERE SHOWING 30+ NEAR
UNIDIRECTIONAL SPEED SHEAR ACRS CNTRL INDIANA EARLY THIS EVE WITH A
40 KT LOW LVL JET AND ELONGATED AREA OF STG UVM MOVING ACRS
SUGGESTING THE LIKIHOOD OF A DAMAGING WIND PRODUCING SVR SQUALL
LINE. ALSO...CAPES FROM 1500-2000 J/KG WL PROVIDE PLENTY OF
INSTABILITY. FINALLY...PRECIP H20 VALUES IN EXCESS OF 1.5 SUGGESTS
TO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH.
SO...WL MENTION SVR STORMS AND PERIODS OF HEAVY RAINFALL IN THE
ZONES. LIKELY TO CAT POPS CONT TO LOOK GOOD. BULK OF THE ACTIVITY TO
BE SE OF THE FA BY DAYBREAK AS DRIER AIR FILTERS IN IN THE WAKE OF
THE FNT. CYCLONIC FLOW...LINGERING MOIST AT 850 MB AND VSBL PIX/SFC
OBS BEHIND THE CD FNT ACRS THE PLAINS SUGGESTS BKN DIURNAL CU ON WED
DISSIPATING TOWARD EVE.

&&

.LONG TERM.../WED THRU TUE/

FORECAST FOCUS IS ON POPS EARLY THEN TEMPS.

CD FNT IS OUT OF THE AREA AND PRECIP SHUD HAVE STOPPED BY WED
MORNING. BY WED NT A S/W MVS S TWD INDIANA. THIS S/W CURRENTLY IS
APPARENT IN H20 IMAGERY AND LOOKS TO HOLD TOGETHER QUITE WELL. SREFS
SHOW GOOD AGREEMENT IN BRINGING POPS IN TO NW FA WED NT AND LOWER
POPS E FA THU WITH THIS FEATURE. MET GUIDANCE NUMBERS ARE IN THE
CHC CAT FOR WED NT AND SHOW NOTHING ON THU BUT MAV MAINTAINS A SLT
CHC THU. NAM AND GFS SHOW LIMITED MOISTURE BUT GOOD H7 OMEGA. WITH
MDL AGREEMENT ON STRENGTH OF FORCING WILL BUMP UP TO CHC RWS WED NT
AND STAY WITH SLT CHC THU.

BY THU NT THE FORCING FROM THE S/W WL MV SE OF THE AREA AND HI PRES
BEGINS TO BLD BACK IN. A STG UPR RDG SETS UP OVR THE PLAINS AND
KEEPS QUIET WX OVR THE FA FOR THE REST OF THE PD. TEMPS WL DROP
SIGNIFICANTLY BEHIND THE FNT FOR A COUPLE OF DAYS THEN BEGIN TO
REBOUND ON FRI. EXPECT HIGHS IN THE MID 60S WED AND THU...LOW 70S
FRI...THEN CLIMBING TO UPR 70S LOW SAT AND UPR 70S TO LOW 80S
SUN-TUE. SKIES WL BE CLR TO MOCLR AFTER RAIN MVS OUT THU.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JAS
SHORT TERM...MK
LONG TERM...CP
Hazardous weather outlook, May 15, 5:09 AM EDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 AM EDT TUE MAY 15 2007

INZ021-028>031-035>049-051>057-060>065-067>072-161000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
509 AM EDT TUE MAY 15 2007 /409 AM CDT TUE MAY 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA THIS AFTERNOON AND
THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS. STORMS WILL ENTER THE LAFAYETTE
AREA BY LATE AFTERNOON...REACH INDIANAPOLIS EARLY EVENING...AND
THE SEYMOUR TO VINCENNES AREA BEFORE MIDNIGHT EASTERN TIME. THE
THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.